| Model Number |
DST0704509 |
| Medical Device Problem Code |
Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/15/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was used in treatment.One 7f destino twist was returned from the customer with the dilator.There were no other accessories.Blood was found on and inside the sheath and dilator.The distal tip was kinked upon receipt of the product.Upon evaluation of the returned sheath, a significant kink in the sheath shaft deflection section was found approximately 2.5cm from the distal tip.X-rays showed the anchor ring and pullwire were intact and there was a kink near the tip.The sheath was able to deflect, but due to the kink in the sheath shaft, the deflection section looked abnormal.The sheath would not return to a straightened (neutral) position due to the kink.The tip of the sheath and dilator looked normal as well as the hemostatic valve.Returned device analysis revealed the sheath and dilator were within manufacturing specifications.The reason the device wouldn't straighten is because of the kink in the sheath shaft.There were no cracks found at the distal tip.Potential causes of the kink could be due to tortuous patient anatomy or it could be that the sheath was deflected with an ancillary device inside the sheath.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.According to the device history record, the destino twist passed all in-process and qa final inspection steps including visual, mechanical and dimensional testing.No manufacturing defects were found.Per qa procedure destino steerable guiding sheath in-process and final inspection: the following inspection steps are performed by qa 100%: inspect for wrinkles or kinks.Reject the unit if the shaft body is wrinkled or kinked.While the device is in the deflected state, verify the deflection section is free of kinks.For uni-direction sheaths verify the device is free of kinks when deflected in one direction.The device is rejectable if a kink is observed.Perform deflection test according to procedure.The deflection test is performed by manufacturing personnel at 100% and inspected by quality assurance personnel through aql as established.Per ifu: verify deflecting and straightening of the distal section of the steerable sheath using the handle of the sheath.Refer to "deflecting and straightening the steerable sheath" for instructions.Twist the deflection collar slowly and carefully to deflect the distal tip.Caution: the sheath will deflect at the speed which the deflection collar is turned.Avoid rapid deflection that may cause vessel damage.When the desired deflection point or site access is achieved, stop turning the deflection collar.Caution: when in the deflected position, the steerable guiding sheath should not be rotated while encountering resistance since that could severely damage the vessel, heart chamber, or anatomy of the patient.Caution: to ensure retention of the desired deflection position(s), avoid contact with the deflection collar that may cause the sheath to change deflection shape.Do not deflect the sheath with dilator or with the device inserted.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.
Event or Problem Description
During an evar case, the oscor twist was utilized from ipsilateral limb access, over the flow divider to deliver 035 regular glide wire into an indy snare to assist with contra-lateral evar cannulation.This was successful and uneventful.When we tried to straighten the oscor sheath, it would not straighten.It maintained its curve.We tried to pass a stiff wire through it, this was unsuccessful.Eventually were able to push a 14fr sentrant sheath over the twist, and pull it, in its semi-curve shape, into the sentrant sheath and retrieve it.On retrieval the device appeared to have cracked its distal tip.It was retrieved intact.If we did not have a sentrant sheath, to act as a co-axial resheath mechanism, this would have led to possible open retrieval of device.No patient harm reported.No additional information is available.